advertisement
Question
Posted by: Andy | 2011/06/10

Androcur - Missed Period

Good Day

I’ m a 34 year-old female. I am 1,58m and I weigh 80kg –  so I’ m overweight –  as I have been for the past 11 years...all my life. I have been getting my period like clockwork since the age of 12.

About three years ago I discovered growth of hair on my chin and just under my jaw-line. I did nothing about it.

Early last March, I went to a doc. I weighed about 80kg at the time.

She had a look at my ovaries and said that they looked fine. She said that she does not think that I have PCOS.

At the time, I also had blood tests done. My testosterone level was high  sugar was slightly high and thyroid low. Apparently I was supposed to go back to retest in 3 months (around June 2010) but I don’ t recall that so I never went back (there was no appointment card).

The doc said that the excessive hair growth could be because I am overweight so I should try to lose weight - about 4kg in 8 months. She also recommended a Solal Technologies - Irvingia Fat Burner to assist me to lose weight. I only used one bottle for one month and then stopped because I was not taking the capsule as directed. The doc said I should see her again in October 2010. I did lose about 4kg but I did not go back in October.

I went back to the doc exactly a year later in March 2011 because my excessive hair growth problem remained.

We tested my thyroid again and it was low. The doc put me on Eltroxin 0.5mg - which I have been taking since late April but I don’ t feel any difference.
The doc said that it takes about 2 or 3 months to feel the difference, so I should retest in 6 months and then decide whether I need a higher dose.

Do you think I should wait six months or should I retest my thyroid after three months - i.e. at the end of July?

To address the excessive hair problem (sort of the testosterone), the doc put me on Androcur - 50mg - 10 tablets - to be taken on the 5th day of my cycle. She said I need to take the Androcur for atleast one year.

I had a normal period in April and I started the Androcur on April 26.
I missed my period in May
On 1 June, I thought that I got my period but it was a false alarm and I did not bleed at all. There were just brownish stains on the pad. I felt back pain and bloated but I can’ t even say that I spotted.
The doc recommended that I take the Androcur nevertheless, so I have since 5 June (five days from when it seemed like something was happening).

I have put on weight - about 4kg since starting the Androcur 2 and a half months ago. I don’ t think it’ s because I’ m overeating because of winter.

Including May 2011, I have only missed my period about three times since I started menstruating.

Could the Androcur be causing me to miss my period? It can’ t be co-incidence that I have missed my period. Or is my body just adjusting to the medication?

Should I remain on the Androcur? I don’ t want to put on weight - I already have a weight problem
Is there an alternative to Androcur (hopefully something that can also assist me to lose weight and improve my skin texture cos my skin is dryish)?

Please advise. Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If your sugar is high, metformin would help. This often helps with weight loss as well. An alternative to the Androcur would be Diane 35. This may help with the skin as well. It may well be that the Androcur has caused the missed period. You should not try to manage all this on your own though and should go back to your doctor.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: maryam | 2016/04/26

Hi . I do not have pcos . Only a hormonal imbalance . Tostesterone . Androgen stopped my periods as is normal. I have no problem using androgen , it works great with me . I would like to know what becomes of the ovaries that are not discharged because of no menstruation ? Can androgen cause me to develop pcos by stopping my periods ? I will appreciate your answer . Thank you very much .

Reply to maryam
Posted by: Sarah | 2015/06/03

Some doc you are. Diane is identical to cyproteronacetate (androcur), with the only difference some added estrogen to it. If you take diane, you in essence take cyproteronacetate with minor added estrogen. Secondly, diane is a health hazard. Don't suggest that drug to patients.

Reply to Sarah
Posted by: lola | 2014/09/08

i had small drops of my period for 4days during my due date should i be woried please advise from lola

Reply to lola
Posted by: gynaedoc | 2011/06/12

If your sugar is high, metformin would help. This often helps with weight loss as well. An alternative to the Androcur would be Diane 35. This may help with the skin as well. It may well be that the Androcur has caused the missed period. You should not try to manage all this on your own though and should go back to your doctor.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement